metformin - how did it make you feel/side effects/etc.

  1. You have chosen to ignore posts from stefani2. Show stefani2's posts

    metformin - how did it make you feel/side effects/etc.

    did anyone out there take metformin, and if so how was your experience?  i'm on week two and i don't love it - i feel kind of "eh" and even 1/2 a glass of wine gives me a massive migraine (used to take a few glasses for that to happen!).  just wondering if anyone else had side effects and if anything helped?  thanks for any input. 
     
  2. You have chosen to ignore posts from Mary1800. Show Mary1800's posts

    Re: metformin - how did it make you feel/side effects/etc.

    Hi Stefani - My major side affect is upset stomach/diarrhea. I've been on it for 3 months and it's like IBS in the morning...running for the bathroom. I stopped drinking when I started on it because I was too afraid of the side effects and warnings. Says right on the bottle not to drink. Just living without alcohol for now since I'm starting my IVF cycle anyway.
     
  3. You have chosen to ignore posts from stefani2. Show stefani2's posts

    Re: metformin - how did it make you feel/side effects/etc.

    ugh, i'm kind of having the opposite effect - bloated and *not* running to the bathroom!!!  ;)  oh well, thanks for your input and good luck with the ivf!!!  :)
     
  4. You have chosen to ignore posts from Daisy75. Show Daisy75's posts

    Re: metformin - how did it make you feel/side effects/etc.

    In Response to metformin - how did it make you feel/side effects/etc.:
    [QUOTE]did anyone out there take metformin, and if so how was your experience?  i'm on week two and i don't love it - i feel kind of "eh" and even 1/2 a glass of wine gives me a massive migraine (used to take a few glasses for that to happen!).  just wondering if anyone else had side effects and if anything helped?  thanks for any input. 
    Posted by stefani2[/QUOTE]

    Hi Stefani,
    With Metformin, there is definitely an adjustment period.  What dose did your doctor start you on?  In my case, and from what I've read, most people are tapered onto it.  I think I started out with 500 mg 1ce a day and then upped that to 2ce a day a week later until I was taking a total of 2000 mg/day (and I may be wrong on the amount of the  dose...it may be mcg, not mg...but the actual numbers are correct) about a month later.  It definitely caused some serious stomach issues at first (more like Mary's), but those got better as my body got used to the drug.  I really didn't drink much while I was on it.  I would have a glass of wine here and there, but if I was going to drink more (very rarely--maybe once or twice), I would skip the dose before and after.  This is NOT something that doctors recommend and in no way am I suggesting this is what you should do, but from doing some reading online while I was on it, it seems that many people do this for special occasions like New Year's or birthdays etc.  There is a risk to drinking in excess in combination with metformin and I can't remember what it is, but the package insert should explain it.  Anyway, since you're not on it for insulin resistance if I remember correctly, I wouldn't think that skipping a dose or two on rare occasions would be a problem, BUT I wouldn't do it for the routine drink with dinner.

    I hope you start feeling better soon.  In the meantime, you may want to let your doctor know that you're having side effects and delay any increases in the dose until they subside.
     
  5. You have chosen to ignore posts from Jessica9379. Show Jessica9379's posts

    Re: metformin - how did it make you feel/side effects/etc.

    My main Metformin side-effect was an upset stomach ...... however, I'm pregnant because of that miracle pill, so I'd do it all over again in a heartbeat!!!  Best of Luck! 

     
  6. You have chosen to ignore posts from rwvoigt. Show rwvoigt's posts

    Re: metformin - how did it make you feel/side effects/etc.

    I've been fortunate. Although last night I had a bit of an acid stomach after a couple of ibuprofen tablets after upping my dose of metformin last week.

    It's helped me lose weight this past year and I haven't had any gastric symptoms except for last night.
     
  7. You have chosen to ignore posts from laryan. Show laryan's posts

    Re: metformin - how did it make you feel/side effects/etc.

    when I first started taking metformin i was practically living on the toilet bowl....I also felt dizzy. 

    They say to stay away from alcohol when taking metformin.  I also find that I have developed a sensitivity to the smell of alcohol
     

Share